Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jan 16, 2016, 12:55 PM EST for Johnston County, North Carolina. It took effect at Jan 16, 2016, 1:00 PM EST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2016, 12:55 PM EST (17:55 UTC)
- In effect from
- Jan 16, 2016, 1:00 PM EST
- Expired
- Jan 17, 2016, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 24 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neuse River at Smithfield (SMFN7). The gauge peaked at 15.02 ft at Jan 15, 2016, 1:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02087570, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
152
WGUS42 KRAH 161755
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
1255 PM EST SAT JAN 16 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-170555-
/O.NEW.KRAH.FL.W.0002.160116T1800Z-160117T1200Z/
/SMFN7.1.ER.160116T1800Z.160116T1800Z.160117T0000Z.NO/
1255 PM EST SAT JAN 16 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Neuse River At Smithfield.
* until Sunday morning, or until the warning is cancelled.
* At 11:15 AM Saturday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is at flood stage and will remain near this level
through tonight.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 15.0 Sat 11 AM 14.8 14.2 13.3 12.9 12.7
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Smithfield: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$1 follow-up statement
318
WGUS82 KRAH 170333
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1033 PM EST SAT JAN 16 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-170403-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-160117T1200Z/
/SMFN7.1.ER.160116T1800Z.160116T1945Z.160116T2000Z.NO/
1033 PM EST SAT JAN 16 2016
The Flood Warning is cancelled for
the Neuse River At Smithfield.
* At 10:15 PM Saturday the stage was 14.8 feet.
* Flood stage is 15.0 feet.
* fell below flood stage at 3:00 PM Saturday.
* Forecast...The river will continue to fall to 14.4 feet by Monday
morning.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Neuse River
Smithfield 15 14.8 Sat 10 PM 14.7 14.4 14.1 14.0 13.0
To convert the above stage readings to above mean sea level (ft), add
the following to the stage:
Smithfield: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jan 16, 12:20 PM EST, 35 minutes earlier.
Area forecast discussion, Jan 16, 12:20 PM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1220 PM EST SAT JAN 16 2016 .SYNOPSIS...A DRY COLD FRONT WILL CROSS THE AREA EARLY TONIGHT. AN UPPER DISTURBANCE WILL CROSS THE AREA EARLY SUNDAY AS A STORM SYSTEM TRACKS FROM THE GULF INTO THE WESTERN ATLANTIC LATE SUNDAY. AN ARCTIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT AND INTO MONDAY. && .NEAR TERM /TODAY/... AS OF 1215 PM SATURDAY... TEMPERATURES HAD ALREADY 'SOARED' INTO THE 50S BY NOON ACROSS CENTRAL NC...DOWNSTREAM OF A LEAD SURFACE COLD FRONT THAT REMAINED PINNED IN THE BLUE RIDGE. HIGH TEMPERATURES HAVE CONSEQUENTLY BEEN RAISED INTO THE RANGE OF MIDDLE 50S TO LOWER 60S...WHICH WILL FURTHER WARM ALREADY-MILD SOIL TEMPERATURES THAT WERE MEASURED IN THE MIDDLE 40S TO 50 DEGREES EARLIER TODAY - NOT GOOD FOR ACCUMULATING SNOW POTENTIAL SUNDAY MORNING...DESPITE SLIGHTLY HIGHER LIQUID EQUIVALENT TOTALS PER THE LATEST 12Z MODEL DATA. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... AS OF 300 AM SATURDAY... SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS WILL PROGRESS EASTWARD ACROSS THE NORTHERN GOM TONIGHT...CROSSING THE FLORIDA PENINSULA EARLY SUNDAY BEFORE MOVING OUT INTO THE WESTERN ATLANTIC. LOW PRESSURE DEVELOPMENT WILL FOLLOW SUITE AND WILL NOT IMPACT CENTRAL NC SUNDAY. INSTEAD...CENTRAL NC WILL SEE A LIGHT PRECIP EVENT ACROSS THE AREA SUNDAY MORNING IN RESPONSE TO STRENGTHENING/ENHANCED UPPER JET DIVERGENCE AS THE POLAR FRONT JET STREAK ASSOCIATED WITH THE ARCTIC VORTEX DROPPING OUT OF MANITOBA COLLIDES WITH THE SUBTROPICAL JET IN PLACE ACROSS THE SOUTHEAST/MID-ATLANTIC. AIRMASS ACROSS THE NORTHERN PIEDMONT WILL BE MARGINALLY COLD ENOUGH TO SUPPORT LIGHT SNOW OR RAIN/SNOW MIX ACROSS THE AREA BETWEEN 12 TO 16Z SUNDAY...WITH RAIN ELSEWHERE. PRECIP AMOUNTS WILL BE LIGHT...LESS THAN A TENTH OF AN INCH. EXPECT LITTLE TO NO IMPACT OWING TO WARM PAVEMENT SURFACES FROM TODAYS MILD 50 DEGREE TEMPERATURES. PRECIP WILL QUICKLY PUSH EAST AND OUT OF THE AREA BY 18Z SUNDAY WITH MANY AREAS LIKELY TO SEE SOME LATE SUNSHINE LATE IN THE DAY. HIGHS IN THE LOWER 40S NW TO MID/UPPER 40 SE. ARCTIC AIR STARTS TO SURGE SEWD INTO THE AREA LATE SUNDAY NIGHT. LOWS IN THE MID 20S NW TO LOWER 30S SE. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 305 AM SATURDAY... MONDAY AND TUESDAY: THIS PERIOD IS EXPECTED TO BE COLD AND DRY AS CANADIAN HIGH PRESSURE BUILDS IN AT THE SURFACE. THE FLOW ALOFT WILL GRADUALLY BECOME MORE NWRLY THE UPPER LEVEL TROUGH AXIS PASSES OVER THE REGION. HIGHS MON AND TUE WILL RANGE FROM AROUND 30 DEGREES NORTH TO AROUND 40 DEGREES SOUTH. LOWS SHOULD BOTTOM OUT MON NIGHT...MID TEENS NW TO LOW 20S SE...INCREASING A FEW DEGREES TUE NIGHT...UPPER TEENS NW TO MID 20S SE. THE MAIN WEATHER IMPACT WILL BE THE WIND CHILL VALUES. WITH STRONG WINDS WITH GUSTS OF 15-20 MPH MONDAY...STAYING UP AROUND 5 MPH OVERNIGHT...TEMPERATURES WILL FEEL 10 DEGREES OR SO COLDER THAN THE ACTUAL TEMP. WIND CHILL VALUES WILL BOTTOM OUT AROUND 8 DEGREES IN THE NW TUESDAY MORNING...MID TEENS SE. WEDNESDAY THROUGH FRIDAY: TEMPS WILL MODERATE WED AND THU...WITH HIGHS BACK INTO THE 40S AND LOWS INCREASING FROM THE MID TO UPPER 20S WED NIGHT TO UPPER 20S TO MID 30S THU NIGHT. MEDIUM RANGE MODELS ARE IN A BIT BETTER AGREEMENT WITH THE NEXT SYSTEM TO APPROACH THE REGION...A COLORADO LOW COMING OFF THE ROCKIES WEDNESDAY NIGHT... PROGRESSING THROUGH THE MIDWEST AND THE GULF COAST STATES BY LATE IN THE WEEK. THE SYSTEM SHOULD PICK UP A GOOD AMOUNT OF GULF MOISTURE ALONG THE WAY. ALTHOUGH CONFIDENCE IN THE EVOLUTION OF THIS SYSTEM IS STILL FAIRLY LOW...CURRENT MODEL FORECAST SUPPORT INCREASING CHANCES FOR PRECIP LATE THU NIGHT THROUGH FRI NIGHT...WITH SOME SNOW POSSIBLE EARLY FRIDAY MORNING IF THE THU NIGHT LOWS OF 30-35 DEGREES ARE REALIZED. AGAIN...CONFIDENCE IS STILL LOW AT THIS TIME SINCE CHANGES IN THE TIMING OF PRECIP AND TRACK OF THE LOW WILL HAVE AN IMPACT ON THOSE CHANCES. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... AS OF 640 AM SATURDAY... IFR TO MVFR STRATUS WILL GRADUALLY MIX OUT FROM WEST TO EAST AS DRIER AIR ATTENDANT TO A DRY SURFACE COLD FRONTAL PASSAGE MOVES IN FROM THE WEST. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA LATE TONIGHT/SUNDAY MORNING COULD BRING SOME MVFR CEILINGS ACROSS THE AREA ALONG WITH A CHANCE OF MVFR CONDITIONS IN LIGHT RAIN/SNOW MIX. OUTLOOK: VFR CONDITIONS WILL RETURN SUNDAY AFTERNOON AND LAST INTO NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...22/BADGETT NEAR TERM...2 SHORT TERM...CBL LONG TERM...KC AVIATION...CBL
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.